Hi vulva-lovers! 

I'm on my third Metformin refill for PCOS. I'm about a week away from starting my period (my second one on Met), and I've noticed a larger-than-usual amount of discharge. It looks, smells, and tastes normal (my husband confirms this). We had a quickie this afternoon and we both noticed that I needed very little foreplay to become lubricated enough for penetration, whereas I usually need a good bit of it. 

I have severe anxiety over health-related issues (I'm working with a psychologist for this), so it's possible that I'm reading too much into a symptom that most people don't give a second thought. 

Anyway, do any Metformin users notice this? I would ask the PCOS board that I usually visit, but everyone here is so much more knowledgeable about these types of things. 

Tagged with →  

11 Responses to Metformin and vaginal discharge

  1. Leroeva says:

    I noticed the same thing. I assume it was because my parts were starting to work more correctly. My doctor said it was fine as long as there was no strange colors or odors, but didn’t offer an explanation.

  2. Mooofa says:

    Thank you! That’s good to know.

  3. Loaora says:

    Not a metformin user, but it sounds to me like it could possibly be ovulation discharge. I notice that when I am ovulating I get an increase in discharge.

  4. Mooofa says:

    I would normally think that, but I did notice that I had clear, stretchy ovulation-like discharge about a week ago. This stuff is more like “everyday” discharge. Less watery, faintly white. There’s just more of it. Thanks for your response, though!

  5. 38eSuper says:

    I first started Met about 4 years ago. I noticed extra discharge and natural lubrication within the first 2ish months. The NP I saw at the time assured me that it was normal, and that my lady bits were just getting back into normal gear.

  6. Mooofa says:

    That makes sense. My period was already pretty regular before I started, but I did have lubrication problems, even during sex. Thanks!

  7. Mooofa says:

    Yes, I noticed this stuff so far into taking it that it threw me–I thought the initial side effects were over. Guess not! Thanks for your response.

  8. Gni007 says:

    It makes sense to me – as people have said above… as a glucophage, it reduces blood sugar levels, and the high blood sugar caused by insulin resistance is one of the things that makes our ovaries go all screwy, so your ovaries are back on the job, as it were. And hormone levels have a *lot* to do with lubrication and discharge. 🙂

  9. Taceva says:

    I’m not sure I noticed extra discharge, but I did have a lot of spotting on the metformin. It’s why I eventually went off it, actually.

  10. Annie says:

    I just noticed the same thing with the Metmorfin ER. I feel that my sex drive is back and running again. I just wish I didn’t have to take 2 pills a day to make this happen.

  11. jean navarre says:

    im on my 2nd packet of metformin. i take two metformin a day per doctor’s order.
    i have noticed also that i have thick vaginal discharge. more milky and really increased discharge. i dont also understand whether it isdue to metformin or am i pregnant already.

Leave a Reply